Hail, Pratt
- When
- May 29, 5:35 PM CST
- Where
- Pratt County, 5 mi W of Preston
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.750, -98.633
11 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 29, 12:44 PM CST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 144 PM CDT MON MAY 29 2006 .DISCUSSION... DAYS 1-2... COLD FRONT STRUGGLING TO MOVE SOUTHEAST WARD ACROSS PRATT AND BARBER COUNTIES THIS AFTERNOON. 925-85H FGEN AND THTE ADV STILL LINGERING OVER PORTIONS OF OUR SE CWA THIS AFTERNOON. THIS LOOKS TO BE THE MAIN AREA OF INTEREST THIS EVENING IF SOMETHING CAN GET GOING. PROGGED CAPES ALREADY IN EXCESS OF 2000J/KG JUST EAST OF THIS BOUNDARY SO UNABLE TO RULE OUT SOME HAIL WITH A FEW OF THESE TSRA LATE THIS AFTERNOON AND EARLY THIS EVENING. EXPECTING THIS WILL SHIFT EAST OF THE AREA AROUND SUNSET AND TOWARDS MIDNIGHT SOME WAA DEVELOPS NORTH OF THIS BOUNDARY. HAVE THEREFORE STARTING INCREASING POPS AFTER MIDNIGHT ACROSS THE ENTIRE CWA. GFS/NAM/SPC SREF ALL SUPPORTING CONVECTION ALSO DEVELOPING OVER ERN COLORADO LATE TONIGHT THEN MOVING EAST ALONG MID LVL BAROCLINIC ZONE ACROSS SW KS TOWARDS MORNING WHERE WE STILL ARE PROGGED TO HAVE SOME WAA/THTE ADV. GRANTED THAT THE GFS APPEARS TO BE SUFFERING FROM CONVECTIVE FEEDBACK STILL HARD TO IGNORE THIS FROM THE SREF AND NAM. FIRST GUESS IS TO KEEP HIGH CHC TO LIKELY POPS DURING THE DAY AS THIS AREA OF CONVECTION MOVES FROM WEST TO EAST ACROSS SW KS. GIVEN THE RAIN AND CLOUD COVER TEMPERATURES WILL STRUGGLE TO GET OUT OF 60S OR LOWER 70S. THE BETTER OPPORTUNITY FOR THIS TO OCCUR WILL BE NEAR THE OK BORDER AND PER COORD WITH OUN RAISE TEMPS HERE TO NEAR 80. ALL THIS CONVECTION ON TUESDAY FORCES THE BAROCLINIC ZONE FURTHER SOUTH SO ANYTHING DEVELOPING TUESDAY NIGHT LIKELY TO BE FURTHER SOUTH AS WELL. MUCH LIKE THE NAM SUGGESTS. WENT WITH HIGHEST POPS IN THE SOUTHERN CWA TUESDAY NIGHT/EARLY WED. DAYS 3-7... OVERALL...LITTLE TO CHANGE OR MODIFY IN THE EXISTING GRIDS FOR DAYS 3-7. DID LOWER POPS ON WEDNESDAY NIGHT TO SLIGHT CHANCE...AS BOTH THE NAM80 AND THE ECMWF SUGGEST THE SURFACE BOUNDARY WILL GET PUSHED SOUTH OF DDCS CWA IF ANY CONVECTION FIRES WEDNESDAY AFTERNOON. THE UPPER RIDGE BEGINS TO RE-ESTABLISH ITSELF OVER THE ROCKIES LATE THURSDAY. THIS SHOULD SEND US BACK INTO A WARM UP WITH HIGHS IN THE MID TO UPPER 90S. THE MEX GUIDANCE HAS 100F FOR DDC ON NEXT MONDAY...WHICH MAY NOT BE OUT OF LINE. THE PERSISTENT UPPER RIDGE TO OUR WEST HAS LARGELY BEEN RESPONSIBLE FOR THE ABOVE NORMAL TEMPERATURE PATTERN SINCE JANUARY. ANOTHER STRONG UPPER TROUGH WILL HAVE TO COME ALONG TO KNOCK THIS HIGH PRESSURE RIDGE OUT OF THE BLOCKING PATTERN IT ESTABLISHES...BEFORE SOUTHWEST KANSAS WILL GET ANY MEASURABLE PRECIPITATION. THIS COULD HAPPEN IN THE 8-10 DAY TIME FRAME BASED ON THE ECMWF AND HINTED BY THE GFS MODEL. THUS...TWEAKED THE 8-10 DAY OUTLOOK TO NEAR NORMAL PRECIP. && .PRELIMINARY POINT TEMPS/POPS... DDC 60 73 59 82 / 30 60 40 30 GCK 60 70 58 82 / 30 60 50 30 EHA 58 75 57 80 / 20 50 50 30 LBL 60 80 58 81 / 20 50 60 30 HYS 60 72 59 84 / 30 40 30 20 P28 66 82 62 82 / 30 50 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 438 AM CDT MON MAY 29 2006 KSZ030-031-043>046-061>064-074>078-084>088-300945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- STANTON-GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK- 438 AM CDT MON MAY 29 2006 /338 AM MDT MON MAY 29 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TONIGHT ACROSS SOUTHWEST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THE STRONGEST STORMS MAY BE ABLE TO PRODUCE SOME DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ALONG WITH DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST KANSAS ON TUESDAY AS A STATIONARY FRONT SETS UP ALONG THE KANSAS-OKLAHOMA BORDER. THERE MAY BE SOME LINGERING STORMS AROUND TUESDAY MORNING...BUT THE STRONGEST STORMS ARE EXPECTED LATE IN THE AFTERNOON BEGINNING IN THE FAR SOUTHWEST AND SPREADING NORTH AND EAST THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND WIND GUSTS OVER 60 MPH ARE POSSIBLE WITH THESE STORMS. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KSZ065-066-079>081-089-090-300945- PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER- 438 AM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS ACROSS THE AREA. STORMS ARE EXPECTED TO DEVELOP AFTER 3 PM NEAR A STALLED OUT FRONTAL BOUNDARY. THESE STORMS ONCE THEY DEVELOP ARE EXPECTED TO RAPIDLY BECOME SEVERE WITH THE CHANCE FOR VERY LARGE HAIL AND WIND GUSTS OVER 60 MPH. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AS STORMS ARE EXPECTED TO CONTINUE TO REDEVELOP NEAR THE FRONTAL BOUNDARY FOR SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST KANSAS ON TUESDAY AS A STATIONARY FRONT SETS UP ALONG THE KANSAS-OKLAHOMA BORDER. THERE MAY BE SOME LINGERING STORMS AROUND TUESDAY MORNING...BUT THE STRONGEST STORMS ARE EXPECTED LATE IN THE AFTERNOON BEGINNING IN THE FAR SOUTHWEST AND SPREADING NORTH AND EAST THROUGH THE OVERNIGHT HOURS. LARGE HAIL AND WIND GUSTS OVER 60 MPH ARE POSSIBLE WITH THESE STORMS. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 3 PM. 28
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 628 PM CDT MON MAY 29 2006 KSZ081-300015- PRATT- 628 PM CDT MON MAY 29 2006 ...SIGNIFICANT WEATHER ADVISORY FOR PRATT COUNTY... AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PRATT...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN NORTHEASTERN PRATT COUNTY...INCLUDING THE CITY OF PRESTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3780 9874 3761 9873 3769 9847 3781 9849 18
The Wichita radar (KICT), 105 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
11 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512234, 5512235, 5512236, 5512237, 5512238, 5512239, 5512240, 5512241, 5512242, 5512243, 5512244.